15 Esophagitis Symptoms, Diet, Grades, Causes & Treatments

Stomach acid also decreases with age. Low stomach acid lengthens digestion time in the elderly. The longer antibiotics remain in the stomach the greater the risk of refluxing these caustic medications. Antibiotics are prescribed for the treatment of bacterial infections. Their role is to kill bacteria or inhibit bacterial growth.

In conclusion, this case highlights the importance of a detailed drug and disease history when treating patients with esophagitis. It showed that seemingly safe drugs such as ascorbic acid can lead to esophagitis if ingested inappropriately. It also underlines the importance of providing appropriate instructions such as not lying down immediately after administration and getting appropriate water to help the capsule/pill to slide down the esophagus. To help clear up your infection completely, keep using this medicine for the full time of treatment, even if you begin to feel better after a few days. If you have a “strep” infection, you should keep using this medicine for at least 10 days. This is especially important in “strep” infections. Serious heart problems could develop later if your infection is not cleared up completely. Also, if you stop taking this medicine too soon, your symptoms may return.

Facts and definition of esophagitis

Before you begin using a medication, be sure to inform your doctor of any medical conditions or allergies you may have, any medications you are taking, whether you are pregnant or breast-feeding, and any other significant facts about your health. These factors may affect how you should use this medication.

Don’t lie down right after you take certain medications. You should stay upright, for instance, for at least 30 minutes after taking bisphosphonates and at least 15-20 minutes after taking anti-anxiety medication or sleep aids in order to prevent heartburn. 4.

Multum information has been compiled for use by healthcare practitioners and consumers in the United States and therefore Multum does not warrant that uses outside of the United States are appropriate, unless specifically indicated otherwise. Multum’s drug information does not endorse drugs, diagnose patients or recommend therapy. Multum’s drug information is an informational resource designed to assist licensed healthcare practitioners in caring for their patients and/or to serve consumers viewing this service as a supplement to, and not a substitute for, the expertise, skill, knowledge and judgment of healthcare practitioners.

The main treatment of pill-induced esophagitis includes cessation of the offending drug and supportive therapy [2]. Although the use of antacids, histamine receptor antagonists, proton pump inhibitors, sucralfate, and even local anesthetic agents have been reported, it is unclear if they are effective in treating medication-induced esophagitis. However, it is recommended to use acid suppression as gastroesophageal reflux disease may be exacerbating or perpetuating the injury. Patients should be reminded that any pill, particularly the more caustic ones that have been frequently reported to cause pill-induced esophagitis, should be taken upright, with a full glass of water and not immediately prior to going to bed [3].

Both prescription and over-the-counter medicines, while usually safe and effective, may create harmful effects in some people. Certain medicines taken together may interact and cause harmful side effects. In addition, it is important that your healthcare providers know about any allergies, sensitivities, as well as other medical conditions you have before taking a new medicine. A 56-year-old female patient with dyslipidemia, type-2 diabetes and osteoarthritis was referred to our hospital with complaints of epigastric and retrosternal pain of high intensity, associated with intense heartburn, dysphagia and a sore throat sensation. She reported onset of symptoms 2 months before, after using naproxen twice a day for joint pain caused by osteoarthritis for about 40 days.

Therefore, your doctor should only prescribe clindamycin for serious infections that other drugs won’t treat. I have an acid reflux or i dont know maybe hurt burn after taking a clindamycin for a few days cause i’ve been scheduled by my dentist 2 days from now for a tooth exrraction should i stop the medication,im afraid it will destroy my esophagus and when i swallow a liitle bet pain…. Hello i have taken a clindamycin for a few days now i have found out 2 or 3days ago the feeling of burning sensation on my chest is this what they call acid reflux or heartburn my Dentist give this antibiotic for my tooth extraction 2 days from now aside from clindamycin i take mefenamic acid for pain and metrolpolol neobloc for my BP im afraid if this continue will acid reflux or heartburn destroy my esophagus and i feel right now when i swallow i feel a little irritation when food goes down. Heartburn medicine can affect the absorption and effectiveness of some medications. Speak with your doctor before taking acid reducers for heartburn symptoms.

“Clindamycin helped a lot with tooth infection pain within a couple doses. That’s good as far as the side effects that people have been describing, but bad that it does not seem to have worked on the infection.

What procedures or tests diagnose esophagitis?

Medications such as aspirin and other anti-inflammatory drugs can irritate the lining of the esophagus, and cause increased acid production in the stomach that can lead to acid reflux. Pill-induced esophagitis is a rare cause of acute chest pain.

For Medical Professionals

The increase in abdominal pressure due to constipation can prevent the LES from closing properly leading to acid reflux and heartburn. For many people, heartburn isn’t from too much acid.

Neither Everyday Health nor its licensors endorse drugs, diagnose patients or recommend therapy. The drug information above is an informational resource designed to assist licensed healthcare practitioners in caring for their patients and/or to serve consumers viewing this service as a supplement to, and not a substitute for, the expertise, skill, knowledge and judgment of healthcare practitioners. The absence of a warning for a given drug or drug combination in no way should be construed to indicate that the drug or combination is safe, effective or appropriate for any given patient.

Leave a Reply

Your email address will not be published. Required fields are marked *